Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 264, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Aug 12, 2019, 8:13 PM CDT for Osage County, Oklahoma. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 12, 2019, 8:13 PM CDT (01:13 UTC)
- Expired
- Aug 12, 2019, 9:00 PM CDT
- In force
- 47 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Osage County, OK
The radar
The Vance AFB radar (KVNX), 119 km from the middle of the area, began a volume at 01:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 1.2 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1404 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 2488 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted.
906
WUUS54 KTSA 130113
SVRTSA
OKC113-130200-
/O.NEW.KTSA.SV.W.0264.190813T0113Z-190813T0200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
813 PM CDT Mon Aug 12 2019
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
Northwestern Osage County in northeastern Oklahoma...
* Until 900 PM CDT.
* At 813 PM CDT, severe thunderstorms were located along a line
extending from 6 miles west of Hardy to 4 miles north of Kaw Lake
to 6 miles southwest of Kaw City to 4 miles northeast of Sooner
Lake, moving east at 45 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations in or near the path include...
Fairfax... Shidler...
Burbank... Grainola...
Foraker... Pearsonia...
Webb City... Apperson...
LAT...LON 3700 9631 3677 9634 3652 9646 3648 9670
3657 9677 3647 9688 3646 9695 3649 9700
3653 9700 3655 9690 3658 9689 3660 9692
3659 9705 3668 9706 3670 9703 3668 9694
3675 9689 3674 9683 3678 9675 3700 9675
TIME...MOT...LOC 0113Z 259DEG 38KT 3700 9690 3685 9689 3668 9692 3650
9701
HAIL...0.75IN
WIND...60MPH
$$
Lacy2 follow-up statements
444
WWUS54 KTSA 130132
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
832 PM CDT Mon Aug 12 2019
OKC113-130200-
/O.CON.KTSA.SV.W.0264.000000T0000Z-190813T0200Z/
Osage OK-
832 PM CDT Mon Aug 12 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR NORTHWESTERN OSAGE COUNTY...
At 831 PM CDT, severe thunderstorms were located along a line
extending from 3 miles east of Hardy to 5 miles northwest of Shidler
to Burbank to 4 miles northwest of Ralston, moving east at 30 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations in or near the path include...
Fairfax... Shidler...
Burbank... Grainola...
Foraker... Pearsonia...
Webb City... Apperson...
LAT...LON 3700 9631 3677 9634 3652 9646 3648 9670
3657 9677 3647 9688 3646 9695 3649 9700
3653 9700 3655 9690 3658 9689 3660 9692
3659 9705 3668 9706 3670 9703 3668 9694
3675 9689 3674 9683 3678 9675 3700 9675
TIME...MOT...LOC 0131Z 262DEG 24KT 3698 9674 3684 9673 3670 9674 3653
9680
HAIL...0.75IN
WIND...60MPH
$$
Lacy634
WWUS54 KTSA 130155
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
855 PM CDT Mon Aug 12 2019
OKC113-130204-
/O.EXP.KTSA.SV.W.0264.000000T0000Z-190813T0200Z/
Osage OK-
855 PM CDT Mon Aug 12 2019
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN OSAGE COUNTY WILL
EXPIRE AT 900 PM CDT...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore the warning will be allowed to expire. However gusty
winds to 50 mph and heavy rain are still possible with these
thunderstorms.
LAT...LON 3700 9631 3677 9634 3652 9646 3648 9670
3657 9677 3647 9688 3646 9695 3649 9700
3653 9700 3655 9690 3658 9689 3660 9692
3659 9705 3668 9706 3670 9703 3668 9694
3675 9689 3674 9683 3678 9675 3700 9675
TIME...MOT...LOC 0154Z 259DEG 38KT 3702 9646 3688 9645 3674 9646 3657
9652
$$
LacyWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 12, 7:03 PM CDT, 1 hour 10 minutes earlier.
Area forecast discussion, Aug 12, 7:03 PM CDT, 1 hour 10 minutes before
Area Forecast Discussion...Correction
National Weather Service Tulsa OK
703 PM CDT Mon Aug 12 2019
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
This evening and overnight tonight... thunderstorms are possible
across portions of NE OK and NW AR along a passing cold front.
The greatest potential for thunderstorms in the short term is at
KBVO thanks to thunderstorm activity currently located near KPNC
moving eastward. Otherwise, mid to high level clouds will continue
to increase into the overnight hours. By Tuesday morning... a slight
chance for showers and maybe a rumble of thunder will remain
possible across NE OK and NW AR as the front will continue to slowly
push through the CWA. By Tuesday afternoon... Additional shower
activity can be expected late in the day across portions of NE OK
and NW AR behind the passing cold front. Also behind the front, west
to northwesterly winds will be expected along with broken high level
clouds. Outside of storms, conditions should remain VFR.
&&
.PREV DISCUSSION... /Issued 325 PM CDT Mon Aug 12 2019/
DISCUSSION...
The good news is that there are showers and storms now forming in
far western Oklahoma and the TX panhandle. The bad news is that we
still have widespread heat index values from 105 to 115 degrees
across eastern Oklahoma and western Arkansas this afternoon. But,
relief is on the way for Tuesday.
Afternoon water vapor imagery depicts a shortwave trough crossing
the TX panhandle and tracking to the northeast. Much of the upper
forcing for ascent will be located across north central Oklahoma
and Kansas through tonight. There could be a few strong to severe
storms north and west of us, within the deeply mixed airmass
across Kansas through western Oklahoma. We may see showers and
storms move into Osage/Pawnee counties just before midnight, but
the orientation of the surface boundary and moisture convergence
fields will favor storms that will develop to the northeast.
By Tuesday morning, a few showers and storms are possible across
northeast Oklahoma, with the chance for storms spreading south
and east with the boundary on Tuesday afternoon. A few strong or
severe storms are possible tomorrow afternoon ahead of the
boundary, mainly across southeast Oklahoma into west central
Arkansas. The main threat from any storms will be isolated
damaging wind gusts. In addition, a heat advisory will continue
for southeast Oklahoma and west central Arkansas.
High temperatures will be much cooler north of Interstate 40
tomorrow, with clouds and scattered storms in the area. Cooler
temps in the upper 80s to low 90s are expected for Wednesday and
Thursday and will provide some break from the recent heat wave.
Will keep the weekend forecast dry for now, but flow aloft will
become more zonal by that time. That pattern will allow minor
upper impulses to be far enough south to possibly bring some rain
or storms to portions of the area so will continue to monitor that
trend.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 76 89 70 90 / 20 30 10 10
FSM 78 94 72 92 / 0 30 10 10
MLC 77 92 72 92 / 0 30 20 20
BVO 74 87 67 87 / 30 20 10 10
FYV 74 88 68 87 / 10 20 10 10
BYV 74 90 67 90 / 10 20 10 10
MKO 76 88 70 90 / 10 20 10 10
MIO 74 87 67 88 / 20 20 10 10
F10 75 90 69 90 / 10 20 10 10
HHW 77 96 75 92 / 0 20 30 30
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Heat Advisory until 8 PM CDT this evening for OKZ058-063-069.
Excessive Heat Warning until 8 PM CDT this evening for OKZ049-
053>057-059>062-064>068-070>076.
Heat Advisory from 1 PM to 8 PM CDT Tuesday for OKZ049-053-
073>076.
AR...Heat Advisory until 8 PM CDT this evening for ARZ001-002-010-
011.
Excessive Heat Warning until 8 PM CDT this evening for ARZ019-
020-029.
Heat Advisory from 1 PM to 8 PM CDT Tuesday for ARZ019-020-029.
&&
AVIATION.....21Hazardous weather outlook, Aug 12, 4:56 PM CDT, 3 hours 17 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 456 PM CDT Mon Aug 12 2019 ARZ001-002-010-011-019-020-029-OKZ049-053>076-131030- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 456 PM CDT Mon Aug 12 2019 ...VERY DANGEROUS HEAT AND HUMIDITY INTO THIS EVENING... This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. SEVERE THUNDERSTORM. RISK...Limited. AREA...Northwest of Interstate 44. ONSET...After 8 PM. DANGEROUS HEAT. RISK...Critical. AREA...Eastern Oklahoma and Western Arkansas. ONSET...Ongoing. AREA AT GREATEST RISK...Northeast and East Central Oklahoma, and West Central Arkansas. DISCUSSION... Very dangerous and potentially life threatening heat and humidity will continue into early this evening. An Excessive Heat Warning remains in effect for most of eastern Oklahoma and west central Arkansas, with a Heat Advisory for far northwest Arkansas and immediately adjacent counties in northeast Oklahoma. Late this evening and tonight, thunderstorms may move into parts of northeast Oklahoma along an approaching cold front. Areas along and northwest of Interstate 44 will be most likely to see a storm. A limited severe weather potential will exist, with damaging winds being the main threat. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Local Spotter Activation May Be Needed. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. TUESDAY...Thunderstorm Potential...Dangerous Heat Potential. WEDNESDAY...Thunderstorm Potential. THURSDAY through SATURDAY...No Hazards. SUNDAY...Dangerous Heat Potential. EXTENDED DISCUSSION... Thunderstorms may be ongoing Tuesday morning across parts of northeast Oklahoma. Additional thunderstorm development may occur during the afternoon and evening along the front, likely to the south and east of Interstate 44. A limited severe weather threat will continue with any afternoon and evening development, with damaging winds and marginally severe hail possible. The thunderstorm potential will continue into Wednesday before the front clears the area. Also on Tuesday, dangerous heat and humidity will persist across areas that remain south of the front. Parts of southeast Oklahoma and west central Arkansas can expect maximum heat index values from 105 to 110 during the afternoon. Cooler weather will arrive areawide by Wednesday and continue through Friday before hot and humid conditions look to return over the weekend. weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, Aug 12, 6:45 PM CDT, 1 hour 28 minutes before
Special Weather Statement
National Weather Service Tulsa OK
645 PM CDT Mon Aug 12 2019
OKZ054-130015-
Osage OK-
645 PM CDT Mon Aug 12 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN OSAGE COUNTY UNTIL
715 PM CDT...
At 643 PM CDT, strong thunderstorms were located from 5 miles
southeast of Chilocco to 4 miles northwest of Ponca City. Movement
was east at 20 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
these storms.
If storms intensify, portions of the advisory may be upgraded to a
warning.
Locations in or near the path include...
Shidler... Burbank...
Grainola... Southern Kaw Lake...
Webb City... Apperson...
LAT...LON 3700 9648 3659 9681 3664 9705 3668 9706
3670 9705 3670 9703 3668 9694 3675 9689
3674 9683 3677 9682 3678 9675 3700 9675
TIME...MOT...LOC 2343Z 273DEG 18KT 3694 9700 3674 9716
LacySpecial weather statement, Aug 12, 7:16 PM CDT, 57 minutes before
Special Weather Statement
National Weather Service Tulsa OK
716 PM CDT Mon Aug 12 2019
OKZ054-130100-
Osage OK-
716 PM CDT Mon Aug 12 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN OSAGE COUNTY UNTIL
800 PM CDT...
At 716 PM CDT, strong thunderstorms were located along a line
extending from 2 miles northeast of Ponca City to 6 miles west of
Marland. Movement was east at 15 mph.
Penny size hail and wind gusts of 50 to 55 mph will be possible with
these storms.
Locations in or near the path include...
Shidler... Southern Kaw Lake...
Webb City... Apperson...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3670 9705 3670 9703 3669 9700 3668 9694
3675 9689 3674 9683 3677 9682 3678 9675
3682 9675 3682 9659 3659 9691 3660 9692
3658 9700 3653 9699 3657 9700 3659 9706
3660 9704 3668 9706
TIME...MOT...LOC 0016Z 268DEG 13KT 3673 9706 3657 9727
LacySpecial weather statement, Aug 12, 7:50 PM CDT, 23 minutes before
Special Weather Statement
National Weather Service Tulsa OK
750 PM CDT Mon Aug 12 2019
OKZ054-130145-
Osage OK-
750 PM CDT Mon Aug 12 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN OSAGE COUNTY UNTIL
845 PM CDT...
At 750 PM CDT, strong thunderstorms were located along a line
extending from 5 miles west of Kildare to 6 miles west of Ponca City
to 2 miles south of Marland. Movement was northeast at 35 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations in or near the path include...
Shidler... Burbank...
Grainola... Foraker...
Southern Kaw Lake... Webb City...
Apperson...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3700 9652 3670 9650 3656 9675 3657 9677
3648 9700 3652 9701 3655 9690 3658 9689
3660 9692 3658 9698 3659 9705 3668 9706
3670 9703 3668 9694 3675 9689 3674 9683
3677 9682 3678 9675 3700 9675
TIME...MOT...LOC 0050Z 242DEG 32KT 3682 9715 3668 9718 3653 9714
LacyThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 7:16 PM CDT | Special Weather Statement | TSA | Kay | 44 min |
| Aug 12, 7:50 PM CDT | Special Weather Statement | TSA | Kay | 55 min |
| Aug 12, 8:54 PM CDT | Special Weather Statement | TSA | Osage | 36 min |
| Aug 12, 9:14 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 46 min |
| Aug 12, 9:42 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Washington | 27 min |
| Aug 12, 10:13 PM CDT | Special Weather Statement | TSA | Nowata | 32 min |
| Aug 12, 11:57 PM CDT | Special Weather Statement | TSA | Osage | 33 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.